MAUDE Adverse Event Report: K2M, INC. MESA HOOK; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. MESA HOOK; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-07560
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 08/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that a patient has lost correction approximately six-year post-implantation.The patient has experienced kyphosis and, "the hooks cut out of the patient's back at the top," leaving the patient with two open wounds in the thoracic area where the rods are penetrating the skin.The physician reports that the construct is still intact but not attached to the bone (the screws have migrated); revision surgery has not been scheduled.The patient is implanted with denali rods, mesa hooks, and mesa pedicle screws.This report captures the first of two mesa hooks.
 
Additional Manufacturer Narrative
H6 coding has been updated to reflect completion of the investigation.
 
Event or Problem Description

Brand Name
MESA HOOK
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15601346
Report Number3004774118-2022-00358
Device Sequence Number14007093
Product Code NKB
UDI-Device Identifier10888857136984
UDI-Public10888857136984
Combination Product (Y/N)N
Initial Reporter CountryID
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-07560
Device Catalogue NumberUNK_SPE
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age12 YR
Patient SexFemale